Should I be off Medformin?

Sleblue
By Sleblue Latest Reply 2014-11-15 22:08:11 -0600
Started 2014-11-08 15:51:04 -0600

I was diagnosed with Type 2 diabetes with a AC1 of 6.9. I highest my BG has been 156 but that was after I had just started going off or watching my carbs. My biggest discomfort form the diabetes has been dry mouth and swollen tongue and thirst. The Metformin gave me diarrhea and some nausea. My BG is now in the 90-117 and I haven't taken the medformin a full dose for a couple of days. I am confused. My doctor at first said I had to take it and could not go off of it (3weeks ago). Then she said I could break it in half and take it twice a day which I did but I notice that my mouth started bothering me again. With exercise my BG drops way low it went from 141 to 73 on a two mile walke. My question is should I be off the Medformin?


4 replies

Sleblue
Sleblue 2014-11-15 20:30:23 -0600 Report

Ok now I am on Januiva and my throat is bothering me. Tightness. The Januvia (two days in so far) doesn't seem to bring my Bg down as good as the medforin. Does anyone know how long it takes the metformin to get out of your system? I have had problems with my mouth and throat with dryness since this all started. It is what initially sent me to the doctor.

jayabee52
jayabee52 2014-11-08 22:32:48 -0600 Report

Howdy Sleblue
I want to agree with Joyce below.

You may have a swollen tongue due to an allergic reaction to something (perhaps the Met?) You should check with your Dr to find out.

And do not change your medication without notifying your Dr.

God's best to you and yours

James

Just Joyce
Just Joyce 2014-11-08 19:01:52 -0600 Report

You are still on the same dose of Metformin. Breaking the pill in half does not mean you are getting a lower dosage. I have never heard of Metformin causing a swollen tongue. That should be checked by your doctor. You may have developed an allergy.

No one can tell you whether or not you should be off your medication. Only your doctor can tell you that. All she did was tell you to break the pill in half she didn't tell you to stop taking it nor did she decrease or increase your medication. My A1C was 6;5 until I got sick and it went up to 6.9. I am working on getting it back down now that my health is improving after surgery.

ALWAYS consult with your doctor when it comes to medical advice.